MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of a pipeline that failed to open in the mid-segment of the device.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm located in the posterior communicating artery with a max diameter of 6mm and a 6mm neck diameter.The landing zone (artery size) was 3.5mm distal and 3.8mm proximal.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery.Dapt (dual antiplatelet treatment) was administered with an unknown platelet reactivity units (pru) level.The angiographic result was post procedure, "following stent replacement, significant contrast stagnation was observed in the aneurysm, with no vascular loss detected.No images are available for review.It was reported that stent delivery was started, the phenom27 (p27) microcatheter was positioned at the m1 segment, and stent delivery was started.As the patient¿s m1 segment was not straight, the customer decided to deploy the stent in situ.The p27 microcatheter was retracted, and deployment of the tip of the stent was initiated.The stent tip gradually opened but initially appeared somewhat rod-shaped.With advancement of the stent, the tip opened successfully.After the distal end was positioned, deployment of the mid-segment of the stent was attempted.The stent was advanced, due to angulation at the c6¿c7 segment and type iii cavernous sinus tortuosity, the mid-segment of the stent remained unopened.Repeated push-and-pull maneuvers were performed, with deployment more distance, attempted approximately 20 minutes, but the mid-segment remained unopened.The surgeon then decided to replace the stent.It was replaced with a different model, and the p27 was also replaced, as there was concern that repeated manipulation might affect the microcatheter.After replacing both the stent and the microcatheter, the procedure proceeded smoothly, and the surgery was completed safely.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further c omplications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).The catheter was flushed as indicated in the ifu.Ancillary devices include a precision medical 6f115 guide catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25033278
Report Number2029214-2026-00768
Device Sequence Number18372608
Product Code OUT
UDI-Device Identifier00763000284282
UDI-Public(01)00763000284282(17)280720(10)D053371
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-25
Device Catalogue NumberPED2-375-25
Device Lot NumberD053371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer04/30/2026
06/01/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/29/2026
06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale